MAUDE Adverse Event Report: AVIVE SOLUTIONS, INC. AVIVE AED WITH AVIVE CONNECT; AUTOMATED EXTERNAL DEFIBRILLATOR

AVIVE SOLUTIONS, INC. AVIVE AED WITH AVIVE CONNECT; AUTOMATED EXTERNAL DEFIBRILLATOR
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Death
Event or Problem Description
The customer contacted avive to report while using the device on a patient, the device was unable to detect the patient after electrode pads were placed on the patient.The customer provided the following details during a follow up with the customer: the patient was hit by a car and was unresponsive at the scene.Once police arrived, the device was placed on the patient.
 
Additional Manufacturer Narrative
The customer contacted avive to report that while using the device on a patient, the device was unable to detect the patient after electrode pads were placed on the patient.The device and electrode pads were returned to avive for investigation.The device was put through thorough testing.The device was able to successfully detect a physiological patient simulator at the nominal, lower and upper bound impedances and deliver multiple defibrillation shocks within spec.Additionally, an internal inspection of the device electronics showed no evidence of issues or failed components, further corroborating the ability to successfully detect impedance across the full range.The electrode pads were investigated and showed no evidence of poor electrical connection, mechanical disconnection, or material failures.Investigation of the device logs revealed that the patient impedance was outside of the acceptable impedance range for the entirety of the event.This indicates that the pads were not making proper connection to the patient, which can occur for multiple reasons.The device was scrapped and the customer was shipped a replacement device.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The customer contacted avive to report while using the device on a patient, the device was unable to detect the patient after electrode pads were placed on the patient.The customer provided the followng details during a follow up with the customer: the patient was hit by a car and was unresponsive at the scene.Once police arrived, the device was placed on the patient.

Brand Name
AVIVE AED WITH AVIVE CONNECT
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATOR
Manufacturer (Section D)
AVIVE SOLUTIONS, INC.
185 valley dr
brisbane CA 94005
Manufacturer (Section G)
AVIVE SOLUTIONS, INC.
185 valley dr
brisbane CA 94005
Manufacturer Contact
gabrielle logan
185 valley dr
brisbane, CA 94005
MDR Report Key19323410
Report Number3026007685-2024-00002
Device Sequence Number7577463
Product Code MKJ
UDI-Device Identifier00860002508559
UDI-Public00860002508559
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P210015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown